MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. PRO-PICC® CT; PRO-PICC CT

MEDICAL COMPONENTS, INC. PRO-PICC® CT; PRO-PICC CT
Model Number MRCTP41028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The guidewire was returned for evaluation in three (3) pieces.The longer piece was coiled around itself and secured with excessive tape.A smaller, unraveled piece was also taped to the longer piece.A third piece was returned with the outer coil unraveled on one end and a knot in the opposite end.Visual inspection revealed a great deal of tissue entangled in the knot.Relative measurements were taken on the non-damaged portions of the wire and found the device to be within specification.The returned device was evaluated by medcomp engineering.Multiple tests were conducted attempting to replicate the complaint condition but were not successful.A possible cause of the knotted tip could be a back-and-forth motion during the insertion procedure.This can cause the wire to fold back on itself resulting in a knotted tip.This may also cause the wire to be difficult to remove, resulting in applying more forces than the device is designed to withstand to remove it.A root cause cannot be determined but is not likely manufacturing related.The instructions for use (ifu) contains the following warnings: do not advance the guidewire or catheter if unusual resistance is encountered.Do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the introducer needle or sheath/dilator and guidewire must be removed together.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Basilic vein punctured using introducer needle under u/s guidance-good blood flow through needle.Attempted to pass guidewire via needle, but experienced resistance.Unable to withdraw guidewire.Fluoroscopy of patient's arm-tip of guidewire appeared knotted.Attempts to manipulate wire under fluoroscopic guidance unsuccessful.Attempts to untangle know using 4f dilator unsuccessful.The patient had to go to theatre.

Brand Name
PRO-PICC® CT
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20923799
Report Number2518902-2024-00086
Device Sequence Number8314445
Product Code LJS
UDI-Device Identifier00884908118032
UDI-Public00884908118032
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMRCTP41028
Device Catalogue NumberMRCTP41028
Device Lot NumberMRJZ420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown